Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 4, NWS Northern Indiana

January 11, 2011

NWS Northern Indiana issued this small craft advisory at Jan 11, 2011, 4:28 AM EST. It took effect at Jan 12, 2011, 12:00 AM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 4:28 AM EST (09:28 UTC)
In effect from
Jan 12, 2011, 12:00 AM EST
Expired
Jan 13, 2011, 7:00 AM EST
In force
31 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WHUS73 KIWX 110928
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
428 AM EST TUE JAN 11 2011

LMZ043-046-111730-
/O.NEW.KIWX.SC.Y.0004.110112T0500Z-110113T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
428 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EST THURSDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND 6 TO 10 FEET
  WEDNESDAY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
9 follow-up statements
996 
WHUS73 KIWX 111529
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1029 AM EST TUE JAN 11 2011

LMZ043-046-112330-
/O.CON.KIWX.SC.Y.0004.110112T0500Z-110113T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1029 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST THURSDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND 6 TO 10 FEET 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
459 
WHUS73 KIWX 112059
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 PM EST TUE JAN 11 2011

LMZ043-046-120500-
/O.CON.KIWX.SC.Y.0004.110112T0500Z-110113T2200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
359 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 5 PM EST THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
5 PM EST THURSDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 5 FEET TONIGHT AND 6 TO 10 FEET 
  WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
372 
WHUS73 KIWX 120353
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1053 PM EST TUE JAN 11 2011

LMZ043-046-121200-
/O.EXT.KIWX.SC.Y.0004.110112T0500Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1053 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST
THURSDAY. 

* WINDS: NORTH TO NORTHWEST WINDS 15 TO 20 KNOTS. GUSTS TO 25 KNOTS.

* WAVES: BUILDING TO 3 TO 6 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
771 
WHUS73 KIWX 121135
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
635 AM EST WED JAN 12 2011

LMZ043-046-121945-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
635 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
643 
WHUS73 KIWX 121517
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1017 AM EST WED JAN 12 2011

LMZ043-046-122330-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1017 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
042 
WHUS73 KIWX 122037
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
337 PM EST WED JAN 12 2011

LMZ043-046-130445-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
337 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS. GUSTS TO 30 KNOTS.

* WAVES: 3 TO 5 FEET TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
093 
WHUS73 KIWX 130339
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1039 PM EST WED JAN 12 2011

LMZ043-046-131145-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1039 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* WINDS: NORTHWEST WINDS 10 TO 20 KNOTS. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
657 
WHUS73 KIWX 131032
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
532 AM EST THU JAN 13 2011

LMZ043-046-131200-
/O.CON.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
532 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS
MORNING. 

* WINDS: NORTHWEST WINDS 10 TO 15 KNOTS BACKING TO THE WEST.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
021 
WHUS73 KIWX 131201
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
701 AM EST THU JAN 13 2011

LMZ043-046-131315-
/O.EXP.KIWX.SC.Y.0004.000000T0000Z-110113T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
701 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 1:09 AM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 11, 1:09 AM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
109 AM EST TUE JAN 11 2011

.AVIATION...
MAIN CHANGE FOR THE 06Z TAFS IS TO CONTINUE TREND OF SLIGHTLY
SLOWING DOWN ONSET OF LIGHT SNOW. DRY EASTERLY FLOW HAS
DISCOURAGED EASTWARD EXPANSION OF -SN THROUGH THE NIGHT. WATER
VAPOR IMAGERY INDICATING MORE VIGOROUS UPPER LEVEL DISTURBANCE
ASSOCIATED WITH UPPER LEVEL JET STREAK NOSING INTO EASTERN
MISSOURI AT THIS TIME. VEERING LOW/MID LEVEL WINDS OVERNIGHT
SHOULD ALLOW FOR SOME MORE SUBSTANTIAL MOISTURE RETURN TOWARD
12Z...ESPECIALLY AT KFWA. BASED ON TIMING FORCING FROM THIS
DISTURBANCE...IT APPEARS PERIOD OF HEAVIEST SNOW WILL FALL IN THE
16Z-22Z TIME FRAME WITH LIFR CONDITIONS LIKELY...ESPECIALLY AT
KFWA DURING THIS PERIOD. WRAP AROUND MOISTURE INTO NORTHEAST
INDIANA AND NORTHWEST OHIO WILL LIKELY ALLOW IFR CONDITIONS TO
LINGER AT KFWA INTO THIS EVENING...AND FOCUS WILL EVENTUALLY
SHIFT BACK TO THE WEST WITH LAKE EFFECT SNOW POTENTIAL ON THE BACK
SIDE OF THIS SYSTEM. FOR MUCH OF THE EVENING HOURS...EXPECTING
DOMINANT LAKE EFFECT BANDING TO REMAIN WEST OF KSBN...WITH GREATER
POTENTIAL OF KSBN GETTING INTO HEAVIER LAKE EFFECT SNOW LATE
TUESDAY NIGHT AND MORE LIKELY BY WEDNESDAY MORNING AS LOW LEVEL
WINDS SLIGHTLY BACK TO MORE NORTHEAST AS SFC LOW DEPARTS EASTERN
GREAT LAKES. LIGHT EAST NORTHEAST WINDS WILL SLIGHTLY BACK TODAY
WITH SFC LOW PASSAGE SOUTH OF THE AREA...EVENTUALLY BECOMING
NORTHWEST TONIGHT. TIGHTENING GRADIENT AND WEAK COLD ADVECTION
TONIGHT SHOULD PROMOTE SOME GUSTS TO 15 TO 20 KNOTS LATER THIS
EVENING.

&&

.PREV DISCUSSION... /ISSUED 913 PM EST MON JAN 10 2011/

UPDATE...
ONLY CHANGE TO FORECAST THIS EVENING WILL BE TO SLIGHTLY PUSH BACK
ONSET OF WINTER WEATHER ADVISORY HEADLINE FOR ESPECIALLY NORTHEAST
PORTIONS OF THE FORECAST AREA.

WATER VAPOR IMAGERY/RUC ANALYSIS INDICATING LEAD SHORT WAVE
LIFTING NORTHWARD ACROSS SWRN WISCONSIN AT THIS TIME WHICH HAS
ALLOWED SOME LIGHT SNOW AND FLURRIES TO OVERSPREAD SOUTHERN
WISCONSIN. LULL IN MID/UPPER FORCING BEHIND THIS INITIAL SHORT
WAVE WITH NEXT STRONGER VORT MAX STILL POSITIONED ACROSS EASTERN
KANSAS IN ASSOCIATION WITH STRONG UPPER JET STREAK. THIS VORT MAX
AND NOSE OF UPPER JET WILL APPROACH THE AREA DURING THE OVERNIGHT
HOURS. LARGE SCALE ISENTROPIC UPGLIDE WILL STRENGTHEN AFTER 06Z
TONIGHT AS LOW LEVEL WINDS BEGIN TO VEER. NAM ISENTROPIC ANALYSIS
OF 285K SFC DEPICTING SOME VERY DRY MIXING RATIOS INITIALLY ACROSS
THE AREA GENERALLY AT OR BELOW 0.25 G/KG. BETTER CHANCE OF
ACCUMULATING SNOW APPEARS TO BE CLOSER TO THE 12Z TIMEFRAME WHEN
UPPER SUPPORT INCREASES AND MORE SUBSTANTIAL LOW LEVEL MOISTURE
ADVECTION OCCURS. GIVEN THE ABOVE FACTORS...WILL LIKELY PUSH BACK
ONSET OF ADVISORY A FEW HOURS...ESPECIALLY FOR NORTHEAST PORTIONS
OF THE ADVISORY AREA TO AROUND 12Z. OTHERWISE...GOING FORECAST
SEEMS TO HAVE A GOOD HANDLE ON THINGS AND NO CHANGES TO SNOW
TOTALS AT THIS TIME.

PREV DISCUSSION... /ISSUED 344 PM EST MON JAN 10 2011/

SHORT TERM.../TODAY THROUGH TUESDAY NIGHT/...

MORE SNOW TO FALL ACROSS THE AREA FOLLOWED BY ANOTHER
SIGNIFICANT LAKE EFFECT EVENT...

WINTER STORM POISED TO MOVE ACROSS THE CWA ON TUESDAY CURRENTLY
MOVING THROUGH THE CENTRAL PLAINS WITH HEALTHY SHTWV DEFINED ON W/V
IMAGERY AND A VAST SWATH OF MODERATE SNOW FALLING ACROSS MISSOURI. SFC
RESPONSE LIFTS THROUGH THE LOWER OHIO VALLEY WHILE UPPER TROUGH
SWINGS OVERHEAD AS SHORTWAVE GAINS SPEED AHEAD OF PHASING WITH
SOUTHERN SYSTEM AND RAPIDLY STRENGTHENING OFF THE NEW ENGLAND
COAST. NO SIGNIFICANT CHANGES FROM PREV MODEL CYCLES AND FAVORING
SLIGHTLY FASTER EASTWARD PROGRESSION OF PRECIP AT ONSET PER GFS AS
ISENTROPIC ASCENT ARRIVES...BUT NOT BEING TOO AGGRESSIVE AS THE
MODELS MAY BE A BIT QUICK TO OVERCOME/SATURATE DRY LLEVELS AFTER
06Z IN THE WEST..TO 09Z EAST. AS THIS ASCENT BEGINS TO WANE
STRONGER DYNAMICS ENTER THE PICTURE WITH BEST FORCING CONTINUING
TO FAVOR SOUTHERN PORTION OF THE CWA WHERE UPPER DIVERGENCE
/QVECTORS /STRONGEST FRONTOGENETICAL FORCING ARE COLLOCATED. ALSO
INDICATIONS IN THETA-E FIELDS THAT WARM CONVEYOR/EARLY TROWAL
FORMATION GETS AN OPPORTUNITY TO IMPACT EASTERN REGIONS BEFORE
SYSTEM DEPARTS. OVERALL EXPECTING A GENERALIZED 3-6 INCH SNOWFALL
SOUTH WITH THE HIGHER AMOUNTS ASSOCIATED WITH MESOBANDING FEATURES
IN THE SOUTH WHERE STRONGEST FRONTOGENETICAL FORCING IS
PRESENT...AND HAVE HOISTED AN ADVISORY IN THESE AREAS. LESSER
AMOUNTS NORTHWEST AS THEY MISS OUT ON THE ABOVE FACTORS AND THOUGH
THEY WILL SEE SOME SNOW...AFTER COLLAB WITH SURROUNDING OFFICES
HAVE LIMITED THE NW EXTENT OF HIGHLIGHTS.

ON THE BACK SIDE WINDS BECOME NNW RAMPING UP ANOTHER LAKE RESPONSE
BEGINNING TUESDAY NIGHT. PARAMETERS ARE SIMILAR TO PREV CYCLES WITH
DELTA TS AND EQL HEIGHTS SUFFICIENT BUT NOT IMPRESSIVE HWVR PLENTY
OF MOISTURE PRESENT WITH LONG AXIS FETCH SHOULD ALLOW DEVELOPMENT OF
SINGLE BAND. LAKE EFFECT CONTINUES INTO THE LONG TERM...AND LAKE
EFFECT SNOW WATCH REMAINS IN PLACE WITH NO CHANGES.

LONG TERM...

SNOWY START TO THE LONG TERM WITH LAKE EFFECT CONTINUING ACROSS
NORTHWESTERN PORTIONS OF THE FORECAST AREA AS NORTHWEST FLOW IS IN
PLACE. DID NOT MAKE MANY CHANGES IN TERMS OF AMTS ACROSS THESE AREAS
AND WILL CONT WITH LAKE EFFECT SNOW WATCH HEADLINE AS BOTH THE LOCAL
WRF AND NAM STILL IN AGREEMENT IN TERMS OF THE LOCATION OF THE BAND.
BY THURSDAY MORNING LAKE EFFECT SNOW WILL BEGIN TO DIMINISH AS FLOW TURNS
MORE WESTERLY...THEN SOUTHERLY BY FRIDAY AS WAA BEGINS TO FILTER IN
WITH HIGH PRESSURE BUILDING IN FROM THE WEST. CLOUDS WILL BE SLOW TO
GO ANYWHERE THROUGH THE PD AND WITH ANOTHER SURFACE LOW PRESSURE
SYSTEM WITH ASSOCIATED COLD FRONT TRACKING EASTWARD ACROSS THE
NORTHERN GREAT LAKES BY THE START OF THE WEEKEND...EXPECT CLOUD
COVER TO REMAIN...ANOTHER ROUND OF SNOW...AND COLDER TEMPERATURES TO
PERSIST. USED A BLEND OF THE MODELS THROUGH MOST OF THE PERIOD AS
BOTH THE GFS/ECMWF IN FAIRLY DECENT CONSISTENCY WITH TIMING/TRACK OF
EARLY WEEKEND SYSTEM.

BIGGEST CHALLENGES THIS FCST PERIOD ARE THE TEMPERATURES GIVEN LAKE
EFFECT AND SNOWPACK THAT WILL BE ON THE GROUND FROM TUES SYSTEM.
HIGHS WILL GENERALLY BE IN THE 20S THROUGH THE WEEKEND.
HOWEVER...LOW TEMPERATURES ARE MORE DIFFICULT. WED NIGHT GIVEN LAKE
EFFECT SNOW/CLOUDS WENT WITH SLIGHTLY HIGHER TEMPS...IN THE
TEENS...AND THEN SINGLE DIGITS PRACTICALLY EVERYWHERE ELSE GIVEN
POSSIBLY LESS CLOUDS AND SNOWPACK. SLIGHTLY WARMER LOWS EXPECTED
FRIDAY NIGHT WITH SOUTHERLY FLOW IN PLACE THEN A RETURN TO SINGLE
DIGITS THE REST OF THE WEEKEND.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 10 PM
     EST THIS EVENING FOR INZ013-015>018-020-022>027-032>034.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR INZ006>009.

     LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH LATE
     WEDNESDAY NIGHT FOR INZ003-012.

     LAKE EFFECT SNOW WATCH FROM WEDNESDAY MORNING THROUGH THURSDAY
     MORNING FOR INZ004-014.

MI...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR MIZ080-081.

     LAKE EFFECT SNOW WATCH FROM THIS EVENING THROUGH THURSDAY
     MORNING FOR MIZ077.

OH...WINTER WEATHER ADVISORY FROM 5 AM EARLY THIS MORNING TO 10 PM
     EST THIS EVENING FOR OHZ015-016-024-025.

     WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR OHZ001-002-004-005.

LM...NONE.
&&

SHORT TERM...LUD
LONG TERM...WEISSER
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Jan 11, 4:25 AM EST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
425 AM EST TUE JAN 11 2011

INZ005>009-016-017-MIZ078>081-OHZ001-002-120930-
ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA...
ANGOLA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...DOWAGIAC...
CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...
BRYAN...MONTPELIER...WAUSEON...ARCHBOLD
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA...
SOUTHWEST LOWER MICHIGAN AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY EARLY THIS
MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE GREATLY APPRECIATED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ013-015-018-020-022>027-032>034-OHZ004-005-015-016-024-025-120930-
PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW IS EXPECTED TO DEVELOP AND INCREASE IN INTENSITY EARLY
THIS MORNING. SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE GREATLY APPRECIATED TODAY AND TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-004-012-014-MIZ077-120930-
LA PORTE-ST. JOSEPH IN-STARKE-MARSHALL-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...KNOX...NORTH JUDSON...PLYMOUTH...BREMEN...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
425 AM EST TUE JAN 11 2011 /325 AM CST TUE JAN 11 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

ACCUMULATING SNOW IS LIKELY TODAY...TRANSITIONING TO LAKE EFFECT
SNOW TONIGHT. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED BY
THIS EVENING...WITH ADDITIONAL SIGNIFICANT LAKE EFFECT SNOW
ACCUMULATIONS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LAKE EFFECT SNOW WILL PERSIST WEDNESDAY INTO EARLY THURSDAY WITH
HEAVY LAKE EFFECT SNOW POSSIBLE FROM EXTREME SOUTHWEST LOWER
MICHIGAN INTO NORTHERN INDIANA. TOTAL LAKE EFFECT SNOW
ACCUMULATIONS OF 8 TO 12 INCHES ARE POSSIBLE BY LATE WEDNESDAY
NIGHT...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.

SEVERAL WEAK DISTURBANCES MAY BRING PERIODS OF ACCUMULATING SNOW
FRIDAY THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WOULD BE GREATLY APPRECIATED THROUGH THIS WEEK.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-120930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
425 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED FROM LATE THIS
EVENING THROUGH THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:35 PM ESTLake Effect Snow WarningIWXMarshall, Starke39 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.